MAUDE Adverse Event Report: CONMED LARGO C-WIRE; PIN, FIXATION, SMOOTH

CONMED LARGO C-WIRE; PIN, FIXATION, SMOOTH
Catalog Number 00505004200
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the device, 00505004200, c-wire pak double ended orthopaedic wire, was being used on (b)(6) 2024 during a fracture of the distal phalanx of the middle finger and the ¿c-wire broke during insertion.¿.Per further assessment it was found that the fragments did fall into the surgical and were retrieved.The procedure was completed with the use of an alternate backup device.There was no impact or injury for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
The reported event of the c-wire breaking during insertion was confirmed.Visual examination of returned used product item 00505004200, found c-wire bent and broken off at the shaft.The broken piece is approximately 1.325 of the inches.Examination was performed per 00505004200 found no issues with print critical dimensions.Root cause cannot be determined; however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, 00505004200, c-wire pak double ended orthopaedic wire, was being used on (b)(6) 2024 during a fracture of the distal phalanx of the middle finger and the ¿c-wire broke during insertion.¿.Per further assessment it was found that the fragments did fall into the surgical site and were retrieved.The procedure was completed with the use of an alternate backup device.There was no impact or injury for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
C-WIRE
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20047546
Report Number1017294-2024-00097
Device Sequence Number15464734
Product Code HTY
UDI-Device Identifier10845854029091
UDI-Public(01)10845854029091(17)280718(10)1328251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00505004200
Device Lot Number1328251
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic